Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 607, NWS Norman, OK

September 10, 1999Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 10, 1999, 5:15 PM CDT for Harper County, Woodward County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 10, 1999, 5:15 PM CDT (22:15 UTC)
Expired
Sep 10, 1999, 5:45 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harper County, OK, Woodward County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1999-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1999-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOUN 102220 RRA
SVROKC
OKC059-153-102245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI SEP 10 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA
  NORTHERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 545 PM CDT

* AT 516 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10   
  MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK...OR ABOUT 20  
  MILES NORTH OF WOODWARD...MOVING SLOWLY SOUTHEAST AT 10 TO 15 MPH.

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 70 MPH 
ARE LIKELY.

LAT...LON 3677 9948 3655 9949 3647 9904 3673 9911R
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 10, 3:00 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT FRI SEP 10 1999

LOOKS TO BE A VERY ACTIVE WEEKEND ACROSS MOST OF CWA AS MULTIPLE
SHORT WAVES AND A FRONT MAKE THEIR WAY ACROSS THE CENTRAL UNITED
STATES. FIRST IN THE LINE IS HELPING TO KEEP THE WAA ACTIVITY THAT
DEVELOPED EARLY THIS MORNING GOING ACROSS NE OK THIS AFTERNOON. NEXT
WAVE IS NOW MOVING OUT OF CENTRAL AND SOUTHERN ROCKIES AND SHOWERS
AND THUNDERSTORMS HAVE ALREADY BEGUN ACROSS PORTIONS OF CENTRAL AND
WESTERN KS. THIS ACTIVITY WILL LIKELY CONT TO DEVELOP AND EXPAND
WEST AND SOUTH AND AS WAVE MAKES ITS WAY EAST TONIGHT. SEVERE STORMS
ARE A GOOD BET LATE THIS AFTERNOON AND TONIGHT AS ATMOSPHERE
BECOMES INCREASINGLY UNSTABLE WITH DEWPOINTS AT 18Z ALREADY IN THE
MID AND UPPER 60S. ALTHOUGH WIND FIELDS ARE BEST TO OUR NORTH...THEY
WILL BE SUFFICIENT TO SUSTAIN SEVERE STORMS INTO THE EVENING AND
OVERNIGHT PERIOD. EXPECT A LARGE COMPLEX TO DEVELOP ACROSS NORTHERN
OK/SOUTHERN KS THIS EVENING AND MOVE SOUTH ACROSS MUCH OF STATE
OVERNIGHT.

SHOULD GET A BREAK IN THE ACTIVITY FOR MUCH OF SATURDAY AS COMPLEX
SHOULD BE MAKES ITS WAY SOUTH INTO SOUTHERN AND SOUTHEASTERN
OKLAHOMA DURING THE MORNING HOURS. THIS SHOULD LEAVE PLENTY OF TIME
FOR THE ATMOSPHERE TO RECOVER FOR MORE STORMS TO DEVELOP SATURDAY
AFTERNOON AND EVENING. SHOWER AND THUNDERSTORMS WILL LIKELY CONTINUE
THROUGH SUNDAY IN ADVANCE OF ANOTHER WAVE DROPPING SOUTH INTO LONG WAVE
TROUGH ACROSS NORTHERN PLAINS ALONG WITH FRONT MAKING ITS WAY ACROSS
STATE DURING THE DAY. SOME MODELS SHOWING RESIDUAL MOISTURE
REMAINING ACROSS STATE EVEN INTO MONDAY. THEREFORE WILL KEEP SOME
POPS CONT INTO SUNDAY NIGHT ACROSS PORTIONS OF CENTRAL AND
SOUTH...BUT INSTEAD OF YO-YOING THE FORECAST WILL LEAVE POPS OUT OF
FIRST PART OF EXTENDED...BUT WILL HAVE TO WATCH CLOSELY.

OTHERWISE EXTENDED LOOKS TO BE COOLER AND DRIER WITH COOL SURFACE
HIGH BUILDING SOUTH INTO SOUTHERN U.S.

FCSTID = 30
OKC   70  91  70  85 /  50  30  30  30
HBR   68  93  67  85 /  40  20  30  30
SPS   71  95  70  90 /  40  20  20  30
GAG   67  92  65  82 /  50  20  40  30
PNC   70  90  68  82 /  60  30  40  30
DUA   70  92  70  90 /  30  30  20  30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Sep 10, 4:23 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    GLENCOE CITY HALL         OK   1.00 INCH HAIL
09/10/99   PAYNE

COLE
Local storm report, Sep 10, 4:23 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    GLENCOE CITY HALL         OK   1.00 INCH HAIL
09/10/99   PAYNE

COLE
Local storm report, Sep 10, 4:52 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    6 SE BUFFALO              OK   .75 INCH HAIL
09/10/99   HARPER                         PUBLIC REPORT

0440 PM    4 W PLAINVIEW             OK   60 MPH WIND GUST
09/10/99   WOODS                          PUBLIC REPORT

COLE
Local storm report, Sep 10, 4:52 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    6 SE BUFFALO              OK   .75 INCH HAIL
09/10/99   HARPER                         PUBLIC REPORT

0440 PM    4 W PLAINVIEW             OK   60 MPH WIND GUST
09/10/99   WOODS                          PUBLIC REPORT

COLE
Local storm report, Sep 10, 4:56 PM CDT, 19 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0456 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    16 NE FREEDOM             OK   64 MPH WIND GUST MEASURED
09/10/99   WOODS                          OKLAHOMA MESONET

0445 PM    16 NE FREEDOM             OK   63 MPH WIND GUST MEASURED
09/10/99   WOODS                          OKLAHOMA MESONET

JS
Local storm report, Sep 10, 4:56 PM CDT, 19 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0456 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    16 NE FREEDOM             OK   64 MPH WIND GUST MEASURED
09/10/99   WOODS                          OKLAHOMA MESONET

0445 PM    16 NE FREEDOM             OK   63 MPH WIND GUST MEASURED
09/10/99   WOODS                          OKLAHOMA MESONET

JS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:08 PM CDTSevere Thunderstorm WarningOUNPayne37 min
Sep 10, 4:16 PM CDTSevere Thunderstorm WarningOUNHarper, Woods29 min
Sep 10, 4:40 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward35 min
Sep 10, 4:52 PM CDTSevere Thunderstorm WarningOUNPayne38 min
Sep 10, 5:02 PM CDTSevere Thunderstorm WarningOUNWoods28 min
Sep 10, 5:25 PM CDTSevere Thunderstorm WarningOUNCarter, Murray50 min
Sep 10, 5:28 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne32 min
Sep 10, 5:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods30 min
Sep 10, 5:38 PM CDTSevere Thunderstorm WarningOUNGarfield52 min
Sep 10, 5:45 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward45 min
Sep 10, 6:00 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Sep 10, 6:13 PM CDTSevere Thunderstorm WarningOUNCarter47 min
Sep 10, 6:15 PM CDTSevere Thunderstorm WarningOUNMurray, Pontotoc45 min
Sep 10, 6:24 PM CDTSevere Thunderstorm WarningOUNDewey, Roger Mills36 min
Sep 10, 6:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods30 min
Sep 10, 6:50 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay40 min
Sep 10, 6:51 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray39 min
Sep 10, 6:59 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole46 min
Sep 10, 6:59 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher, Major31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.